Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 6, 2020, 4:01 PM EDT for Emanuel County, Laurens County, Treutlen County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 6, 2020, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Emanuel County, GA, Laurens County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WWUS82 KFFC 062001
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT Sat Jun 6 2020
GAZ085-086-097-098-062030-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
401 PM EDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL...TREUTLEN...SOUTHEASTERN
JOHNSON AND LAURENS COUNTIES UNTIL 430 PM EDT...
At 400 PM EDT...a line of strong thunderstorms was along a line
extending from near Union to near Rebie...and moving northeast at 5
mph.
HAZARD...Heavy rain...up to 40 mph wind...frequent cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Swainsboro, Soperton, East Dublin, Twin City, Adrian, Dexter,
Dudley, Stillmore, Cadwell, Oak Park, Rentz, Garfield, Nunez,
Lothair, Covena, Modoc, Canoochee, Rockledge and Norristown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3242 8220 3230 8271 3231 8272
3230 8274 3223 8303 3263 8314 3270 8210
3266 8208 3260 8200
TIME...MOT...LOC 2000Z 216DEG 6KT 3251 8205 3248 8312
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:10 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 6, 3:10 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 310 PM EDT Sat Jun 6 2020 .SHORT TERM /Tonight through Sunday Night/... Through the remainder of the afternoon, the highest chance for scattered convection will continue to be across central Georgia where better convergence and moisture are in place. Convergence will be maximized in these areas where a lingering surface trough and deeper moisture emanating from the flow around Tropical Storm Cristobal combine. Instability will be somewhat limited today in these areas as compared to yesterday given widespread dense cirrus overspreading from Cristobal. The main threat in any thunderstorms this afternoon will be locally heavy rainfall given PWs over 1.5" and slow storm movement. Elsewhere, ridging building in from the northwest will help suppress convection across north Georgia through the remainder of the afternoon. Convective coverage will gradually diminish after sunset. On Sunday, Cristobal will be making its way toward the Louisiana coastline and make landfall during the evening hours. For the local area, upper ridging will further increase across the area through the day. Convection will thus be further suppressed across north Georgia as ridging increases. Shower and thunderstorm coverage will largely be focused across central Georgia where PWs will further increase to around 2" and any influence from far outer bands from Cristobal will be relegated. Otherwise, isolated convection may initiate in the heating of the afternoon in the northeast Georgia mountains. Given widespread clouds in central Georgia, Sunday afternoon highs will be warmest in north Georgia where temperatures will reach 90 degrees for some. RW .LONG TERM /Monday through Saturday/... Not much change to previous fcst and main focus remains on the increased shower and storm potential for Monday through Wed/Thu as the CWA remains on the far eastern extent of the moisture advection away from TS Cristobal. The system overall still looks to make landfall near the LA coast Sunday evening and then track NNW to north Mon/Tues before phasing with the upper trough across the central plains and western Great Lakes/Ohio Valley. The elongation of the moisture field sagging southward away from it's then remnants eventually pushes SEWD across the area as a cold front Wed/Thu but the long range models have some discrepancies still on the progression of this feature in our southeast late in the week so held onto some low end pops accordingly. Overall QPF should not be an issue as looks to be widespread totals near one inch through period. For temps, the diurnal extent looks more limited with aforementioned moisture as should have mostly below normal highs and above normal lows most days. Previous discussion follows... Baker PREV DISCUSSION... /Issued 407 AM EDT Sat Jun 6 2020/ LONG TERM /Sunday Night through Friday/... Model guidance continues to show good agreement regarding the track and intensity of Tropical Storm Cristobal, with the forecast from the past several days remaining on track. As the extended period begins on Sunday night, Cristobal is forecast to be located in the northern Gulf of Mexico and moving due north. Little variance exists in the ensemble guidance, which brings Cristobal to onshore the central Louisiana coast as a tropical storm late Sunday night/early Monday morning. The expansion of the storm's wind field while over the Yucatan suggests that rapid intensification of the storm will be unlikely as it moves northward through the Gulf. Increasing wind shear over the northern Gulf this weekend will further limit the potential for significant intensification. While direct impacts to north and central Georgia are not expected, the expansion of the wind field will allow for the advection of deep moisture into north and central Georgia well away from the center of the storm. Dewpoints ranging from the upper 60s to mid 70s, and precipitable water values ranging from 1.5" to as high as 2.5" in portions of central Georgia will build in as this deep moisture spreads over the forecast area. TS Cristobal will continue to move northward underneath a large ridge on Monday after landfall. On Tuesday, it is expected to be absorbed by a large upper level trough approaching from the west and begin to undergo extratropical transition. This upper level trough will also become more negatively tilted as moves westward into the Great Plains. Tropical moisture surging northward behind the remnants of Cristobal will bring higher rain chances as a frontal boundary associated with the trough pushes through the region during middle portions of the week. Considering the enhanced moisture and adequate surface heating across north and central Georgia, there is a chance of thunderstorms across the forecast area each day through the end of the extended period, with the highest chances on Tuesday and Wednesday. Convection is expected to be diurnally driven in nature, with greater PoPs favored during the afternoon hours each day. Widespread severe thunderstorms are not currently expected at this time, but it is nonetheless possible that a few storms each day could become strong to severe. Deep moisture and increased cloud cover will keep high temperatures near normal values, mainly in the 80s, and low temperatures 5-10 degrees above normal, mainly in the mid 60s to low 70s. King && .AVIATION... 18Z Update... VFR conditions will persist through this evening with generally SCT-BKN cumulus at 4-6kft. Potential for a shra/tsra is highest at MCN/CSG through 00z. While a rogue shra or tsra cannot be ruled out at ATL/AHN sites, chance is too low to include in TAF. MVFR/IFR cigs become more likely by 10-12z Sunday with gradual improvement after 14-16z. Winds will be light at 5 kts or less through tonight with a general SW direction trend before shifting to the SE by 10-12z Sunday with speeds 4-8kts Sunday. //ATL Confidence...18Z Update... Medium confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 69 89 70 86 / 10 10 10 30 Atlanta 69 87 71 86 / 10 10 10 40 Blairsville 64 86 66 82 / 10 20 10 20 Cartersville 68 90 71 87 / 10 10 10 30 Columbus 70 85 72 87 / 30 30 20 70 Gainesville 68 87 70 84 / 10 10 10 30 Macon 69 84 71 86 / 30 30 20 50 Rome 69 92 70 88 / 10 5 10 30 Peachtree City 67 86 70 86 / 20 10 10 40 Vidalia 71 84 72 89 / 40 40 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....King/Baker AVIATION...RW
Hazardous weather outlook, Jun 6, 11:35 AM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1135 AM EDT Sat Jun 6 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1135 AM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across the forecast area today into tonight, with the highest chances across central Georgia. Isolated strong to severe storms cannot be ruled out. Lightning, heavy rain, and gusty winds will be possible with any storms that develop. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms are expected each day through Friday. Frequent lightning, heavy rain, and gusty winds are all possible with any storms that develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 6, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT Sat Jun 6 2020
GAZ085-086-097-098-062030-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
401 PM EDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL...TREUTLEN...SOUTHEASTERN
JOHNSON AND LAURENS COUNTIES UNTIL 430 PM EDT...
At 400 PM EDT...a line of strong thunderstorms was along a line
extending from near Union to near Rebie...and moving northeast at 5
mph.
HAZARD...Heavy rain...up to 40 mph wind...frequent cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Swainsboro, Soperton, East Dublin, Twin City, Adrian, Dexter,
Dudley, Stillmore, Cadwell, Oak Park, Rentz, Garfield, Nunez,
Lothair, Covena, Modoc, Canoochee, Rockledge and Norristown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3242 8220 3230 8271 3231 8272
3230 8274 3223 8303 3263 8314 3270 8210
3266 8208 3260 8200
TIME...MOT...LOC 2000Z 216DEG 6KT 3251 8205 3248 8312
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:59 PM EDT | Special Weather Statement | FFC | Treutlen | 31 min |
| Jun 6, 4:04 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Jun 6, 4:26 PM EDT | Special Weather Statement | FFC | Pulaski | 34 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.